New Warning Added to Antipsychotic Drug Labeling

The updates specifically warn of somnolence, postural hypotension, and motor and sensory instability risks
The updates specifically warn of somnolence, postural hypotension, and motor and sensory instability risks

The Food and Drug Administration (FDA) has approved a labeling update for all antipsychotic medications adding a new warning to the prescribing information.

Specifically, the labeling states that antipsychotic drugs can cause somnolence, postural hypotension, and motor and sensory instability that could lead to falls and subsequently fractures or other injuries. For patients with diseases, conditions, or medications that could exacerbate these effects, fall risk assessments should be done when initiating treatment with an antipsychotic and should be repeated in patients on long-term therapy. 

Related Articles

A list of antipsychotic medications can be found here.

For more information visit FDA.gov.